Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 13, 2015, 10:11 PM EDT for 4 counties in Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2015, 10:11 PM EDT (02:11 UTC)
- Expired
- Jul 13, 2015, 11:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 9:46 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:03 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 13, 10:03 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1003 PM EDT MON JUL 13 2015 .SYNOPSIS... A COUPLE OF TROUGHS OF LOW PRESSURE WILL AFFECT THE AREA TONIGHT INTO TUESDAY NIGHT...FOLLOWED BY THE PASSAGE OF A COLD FRONT WEDNESDAY INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH NORTHEAST FOR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... FORECAST UPDATED TO ACCOUNT FOR LATEST RADAR TRENDS. POPS WERE INCREASED TO LIKELY THIS EVENG OVER THE PIEDMONT WHERE STRONG TO SVR STORMS ARE PSBL IN ASSOCIATION WITH AN APPROACHING CONVECTIVE LINE...BUT CHANCE OF SVR WX IS LOW DUE TO THE LINE WEAKENING AND A LOSS OF INSOLATION. PREVIOUS DISCUSSION... SCTD SHOWERS AND TSTMS WILL AFFECT MAINLY CNTRL AND ERN SECTIONS OF THE AREA THIS EVENG INTO EARLY TNGT...DUE TO COMBINATION OF HEATING/MARGINAL INSTABILITY AND SHRTWV ENERGY MOVING THRU. HEAVY DOWNPOURS WILL BE POSSIBLE...ESPLY OVR CNTRL/SCNTRL/SE VA AND NE NC...DUE TO PWATS BETWEEN 1.70 AND 1.90 INCHES. SHOWERS AND ANY TSTMS SHOULD DIMINISH OR END LATER TNGT INTO EARLY TUE MORNG...WITH A PARTLY TO MOSTLY CLOUDY SKY. LO TEMPS RANGING FM THE UPR 60S TO MID 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... UPR TROF AND ASSOCIATED SFC LO PRES AREA WILL SWING ESE ACRS THE AREA AND OFF THE CST TUE INTO WED NGT. MORE SHOWERS AND TSTMS WILL DEVELOP IN ADVANCE OF SFC TROF TUE AFTN/EVENG. LO-MID LEVEL CONVERGENCE...VEERING WIND PROFILES...AMPLE INSTABILITY DUE TO DAYTIME HEATING (HIGHS IN THE UPR 80S TO LWR 90S)...AND DEWPOINTS IN THE LWR 70S...WILL ALL CONTRIBUTE TO A FAVORABLE SET-UP FOR A POTENTIALLY SEVERE WX DAY. AT THIS TIME...MOST OF THE FCST AREA...EXCEPT FOR MD CNTIES...IS IN A SLGT RISK ON TUE. THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. GIVEN THE RECENT RAINS AND PWATS INCREASING TWD 2.00 INCHES...MINOR FLOODING WILL LIKELY BE AN ISSUE DURING THIS EVENT. TUE WILL BE A CHALLENGING FCST...SO STAY TUNED FOR ADDITIONAL UPDATES AND DETAILS AS THIS EVENT DRAWS CLOSER. THAT ACTIVITY WILL LIKELY END OR MOVE OFF THE CST TUE NGT. LOWS TUE NGT IN THE LWR TO MID 70S. UPR TROF AND MAIN COLD FRONT WILL THEN PUSH ACRS THE REGION AND OFF THE CST WED INTO WED NGT. MORE SCTD SHOWERS AND POSSIBLE TSTMS (ESPLY ERN/SERN CNTIES)...WILL OCCUR DURING THIS TIME...GRADUALLY ENDING FM NW TO SE WED EVENG INTO EARLY THU MORNG. HIGHS ON WED RANGING FM THE MID 80S TO LWR 90S. LOWS WED NGT RANGING FM THE MID 60S TO LWR 70S. HI PRES WILL FINALLY BLD INTO THE AREA FM THE NNE ON THU. PARTLY TO MOSTLY SUNNY AND MORE COMFORTABLE WITH HIGHS 80 TO 85. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE PERIOD CHARACTERIZED BY THE GRADUAL BUILDING OF HEIGHTS ALOFT AS BROAD UPPER RIDGE SLIDES EAST FROM THE PLAINS. SFC HIGH PRESSURE WILL DROP SOUTH OVER THE REGION FROM THE GREAT LAKES TO BEGIN THE PERIOD, WITH SFC FRONTAL BOUNDARY ORIENTED TO THE SOUTH. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT BY LATE FRIDAY AS SFC HIGH PRESSURE SLIDES OFFSHORE. RESULTANT VEERING OF WINDS FROM THE E- NE TO THE SSW OVER THE WEEKEND WILL TRANSLATE TO A GRADUAL RAMP UP OF TEMPERATURES AND HUMIDITY THROUGH THE WEEKEND INTO EARLY NEXT WEEK, WITH PCPN BECOMING MORE DIURNALLY DRIVEN IN NATURE. MAX TEMPS WILL RANGE FM THE MID/UPPER 80S FRI...UPR 80S TO LWR 90S SAT - MON. EARLY MORNING LOWS MAINLY IN THE UPR 60S TO MID 70S. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... ISOLATED MVFR CEILINGS ACROSS THE REGION THIS EVENING. A STRONG LINE OF THUNDERSTORMS MOVING W TO E ACROSS THE VA PIEDMONT IS EXPECTED TO IMPACT SITES BEGINNING AT KRIC(04Z) AND MOVING OFF THE COAST BY 09Z. EXPECT WINDS TO GUST 20-40KT AND IFR VIS DURING HEAVY DOWNPOURS AS THE LINE MOVES THROUGH. LINE WILL STRUGGLE TO MAINTAIN STRENGTH AS IT MOVES EAST OVERNIGHT WITH SHOWERS EXPECTED AT ORF/ECG. UNSETTLED WEATHER CONTINUES ON TUE AS UPPER LEVEL ENERGY DIVES INTO THE REGION. SEVERAL WAVES OF MOISTURE WILL KEEP ABOVE CLIMO CHANCES FOR SHOWERS/TSTMS TUE AND WED. BEST CHANCES WILL BE FROM 18Z-04Z... THOUGH SOME ACTIVITY WILL BE POSSIBLE AT ANY TIME. LOOKS SOMEWHAT DRIER THU/FRI AS A FRONT PUSHES THROUGH THE REGION WED NIGHT AND TAKES DEEPER MOISTURE SOUTH OF THE AREA. && .MARINE... LATEST OBS REFLECT SSE FLOW ACROSS THE WATERS THIS AFTN, WHICH HAS INCREASED OVER THE PAST FEW HOURS WITH SHARPENING SFC TROUGH OF LOW PRESSURE IN PLACE JUST INLAND. WINDS WILL CONTINUE OUT OF THE SSE ~10-15KT THROUGH EARLY EVENING BEFORE SLOWLY VEERING TO THE S-SW TONIGHT. PRESSURE GRADIENT TIGHTENS A BIT TONIGHT AND ERY TUE AS COLD FRONT APPROACHES FROM THE NW AND THE SFC/LEE TROUGH CONTINUES TO STRENGTHEN INLAND. PRESSURE GRADIENT LOOKS STRONGEST OVER THE SOUTHERN WATERS...AND A FEW GUSTS TO ~20 KT ARE POSSIBLE, ESPECIALLY ON SE EXPOSED ELEVATED TERMINALS SUCH AS YORK RIVER LIGHT AFTER 00Z/8P THROUGH ABOUT 6Z/2AM. HOWEVER, PREDOMINATE CONDS STILL LOOK TO STAY BELOW SCA THRESHOLDS, THUS NO FLAGS. S/SW WINDS WILL AVG 10- 15 KT N TUESDAY, 15-20KT ACROSS SOUTHERN WATERS. WINDS MAY DROP OFF A BIT WED AS SFC FRONTAL BOUNDARY WEAKENS AS IT APPROACHES THE AREA, RESULTING IN A LIGHT WIND (WEAK PRESSURE GRADIENT) AND MORE LIMITED MIXING. MARGINAL SCA CONDITIONS POSSIBLE WED NIGHT INTO THU NIGHT/FRI AS SFC LOW PASSES BY JUST TO THE SOUTH OF THE WATERS, DRAGGING THE FRONT SOUTH ACROSS THE AREA. THIS WILL TURN WINDS TO THE N/NE AS HIGH PRESSURE BUILDS ACRS THE EASTERN GREAT LAKES. SFC HIGH PUSHES OFFSHORE LATE FRI/SAT, ALLOWING WINDS TO BECOME S-SW OVER THE WEEKEND, WITH MORE TYPICAL SUMMERTIME DIURNALLY DRIVEN CONVECTION EXPECTED. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...MAS/TMG SHORT TERM...TMG LONG TERM...MAM AVIATION...DAP/JAO MARINE...MAM
Hazardous weather outlook, Jul 13, 9:47 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 947 PM EDT MON JUL 13 2015 MDZ021>025-NCZ012>017-030>032-102-VAZ064-075>078-081>086-088>090-092- 093-095>100-517>525-150200- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-CAROLINE-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 947 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. SOME OF STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR THUNDERSTORMS ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE OF STRONG TO SEVERE STORMS SOUTH OF A LINE FROM RICHMOND TO WILLIAMSBURG TO WALLOPS ISLAND. SOME STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND LARGE HAIL. MINOR FLOODING OF ROADWAYS...AREAS OF POOR DRAINAGE AND LOW LYING AREAS WILL ALSO BE POSSIBLE DUE TO RECENT RAINS AND ALREADY SATURATED SOIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-065>069-079-080-087-509>516-150200- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-GREENSVILLE- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO- 947 PM EDT MON JUL 13 2015 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 2 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. SOME OF STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR THUNDERSTORMS ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE OF STRONG TO SEVERE STORMS SOUTH OF A LINE FROM RICHMOND TO WILLIAMSBURG TO WALLOPS ISLAND. SOME STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND LARGE HAIL. MINOR FLOODING OF ROADWAYS...AREAS OF POOR DRAINAGE AND LOW LYING AREAS WILL ALSO BE POSSIBLE DUE TO RECENT RAINS AND ALREADY SATURATED SOIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 5:46 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT MON JUL 13 2015
VAZ519-521-522-132230-
WESTERN KING AND QUEEN-EASTERN ESSEX-EASTERN ESSEX-WESTERN
ESSEX-WESTERN ESSEX-
546 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT ESSEX AND NORTHWESTERN KING AND
QUEEN COUNTIES...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILLERS TAVERN...OR
NEAR SAINT STEPHENS CHURCH...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MILLERS TAVERN AROUND 555 PM EDT.
TAPPAHANNOCK AND DUNNSVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENTON...REXBURG...
HOWERTONS...BRAYS FORK...INDIAN NECK...UPRIGHT...DUNBROOKE...CARET...
BISCOE AND MOUNT LANDING.
LAT...LON 3802 7692 3801 7691 3799 7691 3798 7687
3793 7685 3790 7678 3787 7677 3783 7673
3779 7689 3779 7692 3778 7695 3776 7702
3793 7715 3805 7692
TIME...MOT...LOC 2145Z 245DEG 15KT 3789 7702
SCALORASpecial weather statement, Jul 13, 6:21 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 621 PM EDT MON JUL 13 2015 VAZ080-081-088-132315- DINWIDDIE-PRINCE GEORGE-SUSSEX- 621 PM EDT MON JUL 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DINWIDDIE... SOUTHWESTERN PRINCE GEORGE AND NORTHERN SUSSEX COUNTIES... AT 620 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARSON...OR 8 MILES SOUTH OF PETERSBURG...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL DINWIDDIE...SOUTHWESTERN PRINCE GEORGE AND NORTHERN SUSSEX COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...NEWVILLE... TEMPLETON...REAMS AND BURGESS. STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3714 7751 3715 7730 3704 7703 3689 7748 TIME...MOT...LOC 2220Z 313DEG 11KT 3709 7737 SCALORA
Special weather statement, Jul 13, 7:15 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 715 PM EDT MON JUL 13 2015 VAZ080-081-088-140000- DINWIDDIE-PRINCE GEORGE-SUSSEX- 715 PM EDT MON JUL 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DINWIDDIE... SOUTHWESTERN PRINCE GEORGE AND CENTRAL SUSSEX COUNTIES... AT 715 PM EDT...A STRONG THUNDERSTORM WAS OVER CARSON...OR 9 MILES SOUTHEAST OF DINWIDDIE...MOVING SOUTH AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... STONY CREEK AROUND 755 PM EDT. SUSSEX AROUND 800 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HUSKE AND BOOKER. STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3705 7749 3707 7736 3691 7715 3687 7749 TIME...MOT...LOC 2315Z 343DEG 7KT 3701 7744 SCALORA
Special weather statement, Jul 13, 8:10 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT MON JUL 13 2015
VAZ060-140100-
PRINCE EDWARD-
810 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PRINCE EDWARD COUNTY...
AT 810 PM EDT...A STRONG THUNDERSTORM WAS OVER PAMPLIN CITY...OR 7
MILES NORTHEAST OF RED HOUSE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
PROSPECT AROUND 835 PM EDT.
DARLINGTON HEIGHTS AROUND 840 PM EDT.
HAMPDEN SYDNEY COLLEGE AND HAMPDEN SYDNEY AROUND 900 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRIERY CREEK LAKE...
TUGGLE...KINGSVILLE...ALLENS MILL...WORSHAM AND ELAM.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
3737 7857 3733 7851 3733 7849 3734 7847
3732 7844 3732 7841 3731 7840 3730 7837
3712 7850 3715 7855 3714 7859 3717 7863
3719 7864 3720 7869
TIME...MOT...LOC 0010Z 299DEG 13KT 3727 7871
SCALORASpecial weather statement, Jul 13, 8:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
849 PM EDT MON JUL 13 2015
VAZ061-140130-
CUMBERLAND-
849 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...
AT 849 PM EDT...A STRONG THUNDERSTORM WAS OVER DILLWYN...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GUINEA MILLS AROUND 910 PM EDT.
CUMBERLAND AROUND 915 PM EDT.
SUNNYSIDE AROUND 925 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS
SIDING...TRENTON MILLS...TRENTS MILL...BEAR CREEK LAKE STATE PARK...
OAK FOREST...STODDERT...ASHBY...CLINTON AND HAWK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3735 7846 3762 7826 3768 7824 3763 7809
3761 7809 3746 7813 3744 7819 3743 7819
3743 7820 3736 7824 3736 7826 3735 7826
3735 7828 3732 7829 3731 7832 3732 7834
3730 7835 3731 7840 3732 7841 3733 7846
TIME...MOT...LOC 0049Z 299DEG 22KT 3755 7842
SCALORASpecial weather statement, Jul 13, 9:31 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
931 PM EDT MON JUL 13 2015
VAZ060-061-140215-
CUMBERLAND-PRINCE EDWARD-
931 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND AND
NORTHEASTERN PRINCE EDWARD COUNTIES...
AT 931 PM EDT...A STRONG THUNDERSTORM WAS NEAR GUINEA MILLS...OR NEAR
DILLWYN...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
GUINEA MILLS AROUND 945 PM EDT.
CUMBERLAND AND FARMVILLE AROUND 950 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...TUGGLE...
STODDERT...HAWK...RAINES TAVERN...REEDS AND MCRAE.
LAT...LON 3739 7859 3737 7858 3733 7851 3733 7849
3734 7847 3754 7832 3747 7813 3746 7813
3746 7814 3744 7819 3743 7819 3743 7820
3739 7822 3737 7824 3734 7823 3722 7840
3735 7860
TIME...MOT...LOC 0131Z 309DEG 13KT 3745 7840
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM EDT | Special Weather Statement | AKQ | Prince Edward | 50 min |
| Jul 13, 8:49 PM EDT | Special Weather Statement | AKQ | Cumberland | 41 min |
| Jul 13, 9:31 PM EDT | Special Weather Statement | AKQ | Prince Edward | 44 min |
| Jul 13, 11:15 PM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Cumberland, Lunenburg, Nottoway, Powhatan | 45 min |
| Jul 14, 12:07 AM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 38 min |
| Jul 14, 12:53 AM EDT | Special Weather Statement | AKQ | Caroline, Essex, King and Queen, King William, Richmond, Westmoreland | 52 min |
| Jul 14, 1:54 AM EDT | Special Weather Statement | AKQ | Northumberland, Richmond | 51 min |
| Jul 14, 4:04 PM EDT | Small Craft Advisory | AKQ | 60 hr | |
| Jul 13, 11:47 PM EDT | Special Weather Statement | AKQ | Dorchester | 58 min |
| Jul 14, 1:11 AM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico | 34 min |
| Jul 14, 1:58 AM EDT | Special Weather Statement | AKQ | Wicomico | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.